Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 32, NWS Boston/Norton, MA

June 18, 2013Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 18, 2013, 2:00 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2013, 2:00 PM EDT (18:00 UTC)
Expired
Jun 18, 2013, 3:00 PM EDT
In force
60 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Albany radar (KENX), 115 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS51 KBOX 181800
SVRBOX
CTC003-MAC013-181900-
/O.NEW.KBOX.SV.W.0032.130618T1800Z-130618T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  EXTREME NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 300 PM EDT

* AT 154 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOLLAND 
  MASSACHUSETTS...OR 20 MILES EAST OF GREAT BARRINGTON...AND 
  WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CHICOPEE...EAST LONGMEADOW...WESTFIELD...RUSSELL...
  AGAWAM...WEST SPRINGFIELD...LONGMEADOW...TOLLAND...LUDLOW...
  SOUTHWICK...GRANVILLE...SUFFIELD AND ENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.

&&

LAT...LON 4212 7306 4214 7307 4214 7304 4217 7303
      4219 7278 4218 7269 4219 7268 4221 7243
      4204 7246 4203 7251 4196 7250 4206 7305
      4209 7307
TIME...MOT...LOC 1758Z 276DEG 23KT 4212 7297 

$$

JWD
2 follow-up statements
520 
WWUS51 KBOX 181813
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT TUE JUN 18 2013

CTC003-MAC013-181900-
/O.CON.KBOX.SV.W.0032.000000T0000Z-130618T1900Z/
HARTFORD CT-HAMPDEN MA-
213 PM EDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EXTREME NORTHERN HARTFORD AND HAMPDEN COUNTIES...

AT 211 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...OR 15 MILES NORTHWEST OF
WINDSOR LOCKS...AND WAS MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...EAST LONGMEADOW...WESTFIELD...AGAWAM...WEST 
SPRINGFIELD...LONGMEADOW...TOLLAND...LUDLOW...SOUTHWICK...
GRANVILLE...SUFFIELD AND ENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4215 7297 4219 7278 4218 7269 4219 7268
      4221 7243 4204 7246 4203 7251 4196 7250
      4205 7300 4208 7298 4208 7302
TIME...MOT...LOC 1811Z 279DEG 22KT 4209 7287 

$$

JWD
086 
WWUS51 KBOX 181829
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
229 PM EDT TUE JUN 18 2013

CTC003-MAC013-181839-
/O.CAN.KBOX.SV.W.0032.000000T0000Z-130618T1900Z/
HARTFORD CT-HAMPDEN MA-
229 PM EDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARTFORD AND  
HAMPDEN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. DRIVERS 
SHOULD AVOID FLOODED ROADS.

&&

LAT...LON 4215 7297 4219 7278 4218 7269 4219 7268
      4221 7243 4204 7246 4203 7251 4196 7250
      4205 7300 4208 7298 4208 7302
TIME...MOT...LOC 1829Z 276DEG 23KT 4208 7272 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:28 AM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 18, 9:28 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
928 AM EDT TUE JUN 18 2013

.SYNOPSIS...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TODAY
INTO TONIGHT AHEAD OF A REINFORCING COLD FRONT PUSHING SOUTH
ACROSS NEW ENGLAND. HIGH PRESSURE WILL FOLLOW THEREAFTER BRINGING
MAINLY DRY AND SEASONABLE CONDITIONS WEDNESDAY THROUGH SATURDAY.
THE HIGH WILL THEN ANCHOR ITSELF SOUTH OF NEW ENGLAND THIS
WEEKEND...YIELDING A TREND TOWARD WARMER AND MORE HUMID WEATHER.
AN APPROACHING WARM FRONT MAY BRING WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

925 AM UPDATE...

***ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ANTICIPATED FOR THIS
  AFTERNOON AND EVENING WITH MAIN CONCERN HEAVY RAIN/LOCALIZED
  FLOODING***

A FAIR AMOUNT OF MID LEVEL CLOUDINESS WERE IN PLACE AT MID MORNING
TO THE NORTH OF THE MA TURNPIKE...ALTHOUGH THERE WERE SOME PEEKS OF
SUN.  TO THE SOUTH OF THE MA TURNPIKE...THERE WAS A BIT MORE
SUNSHINE IN THE VICINITY OF A STALLED WEAK FRONTAL BOUNDARY.

THE MODELS ARE IN GOOD AGREEMENT THAT THE NEXT SHORTWAVE WILL
GENERATE A COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS THIS
AFTERNOON AND EVENING.  ENOUGH FORCING AND MOISTURE ARE PRESENT FOR
THE ACTIVITY TO BE FAIRLY WIDESPREAD...SO LIKELY TO CATEGORICAL POPS
ARE IN THE FORECAST.

PWAT VALUES ARE AROUND 1.5 INCHES SOUTH OF THE MA TURNPIKE...WHICH
IS HIGHER THAN YESTERDAY.  ALSO...VERY SLOW MOVING BOUNDARY WILL
LIKELY PROVIDE A FOCUS FOR NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS.  THE BIG CONCERN WILL BE FOR HEAVY RAIN AND LOCALIZED
FLOODING...PARTICULARLY TO THE SOUTH OF THE MA TURNPIKE WHERE THERE
IS BETTER MOISTURE/INSTABILITY.  THIS MAY IMPACT THE EVENING RUSH
HOUR.

AS FOR SEVERE WEATHER POTENTIAL...IT LOOKS LESS THAN YESTERDAY BUT A
FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAN/T BE RULED OUT
ACROSS RHODE NORTHERN CT/RHODE ISLAND AND SOUTHEAST MA.  MID LEVEL
LAPSE RATES ARE RATHER POOR AND INSTABILITY WILL BE LIMITED.
HOWEVER...WE STILL HAVE 40 TO 50 KNOTS OF 0 TO 6 KM SHEAR AND
DEWPOINTS WILL BE A BIT HIGHER THAN YESTERDAY SOUTH OF THE MA
TURNPIKE.  MLCAPE VALUES OF 500 TO 1000 J/KG MAY DEVELOP IN THIS
REGION.

SO AGAIN...THE MAIN THREAT WILL REVOLVE AROUND HEAVY RAIN AND
LOCALIZED FLOOD POTENTIAL THIS AFTERNOON/EVENING.  HOWEVER...A FEW
STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAN/T BE RULED OUT ACROSS
NORTHERN CT/RI AND SOUTHEAST MA GIVEN THE AMOUNT OF 0 TO 6 KM SHEAR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...

THE COLD FRONT WILL SLOW AS IT PUSHES OFFSHORE AS A WEAK WAVE LIFTS
ALONG THE FRONT FROM THE MID-ATLANTIC. EXPECTING WIDESPREAD RAIN
WITH EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS TO LINGER OVER THE
SOUTH COAST AND ADJACENT WATERS. CONCERNS WILL STILL BE PRESENT FOR
LOCALIZED URBAN FLOODING AND PONDING OF WATER ALONG ROADWAYS...BUT
LOW CONFIDENCE ON SEVERE WEATHER THREATS AS INSTABILITY IS EXPECTED
TO BE MINIMAL. LOWS DOWN TO AROUND LOW 50S.

WEDNESDAY...

COOLER AIRMASS BUILDING SOUTH SHOULD ALLOW SIGNIFICANT BOUNDARY
LAYER MIXING OF AROUND 4-6 KFT. SUBSEQUENTLY...ANTICIPATING THE MIX-
DOWN OF FASTER MOMENTUM AND DRIER AIR. NOT LOOKING AT ANY FIRE
WEATHER HEADLINES WITH RECENT RAINS. DEWPOINTS DOWN TO AROUND 50
DEGREES...SOME GUSTY NORTHERLY WINDS MAINLY ACROSS EASTERN NEW
ENGLAND. EXPECTING DIURNAL SCATTERED TO BROKEN FAIR-WEATHER CUMULUS
ACROSS INTERIOR NEW ENGLAND.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...

* TEMPS NEAR NORMAL THU AND FRI...TRENDING WARMER/HUMID THIS WEEKEND
* MAINLY DRY WED NGT THROUGH FRI THEN CHANCE OF TSTMS SAT/SUN/MON

00Z DETERMINISTIC MODELS AND 00Z ENSEMBLES ARE IN GOOD AGREEMENT ON
THE LARGE SCALE PATTERN THIS PERIOD...WITH BROAD LOW AMPLITUDE
TROUGH OVER THE NORTHEAST STATES AND SOUTHEAST CANADA PERSISTING
MUCH OF THE REMAINDER OF THE WORK WEEK. HOWEVER WITH THE MEAN TROUGH
AXIS PUSHING OFFSHORE LATER WED...HIGH PRES AND A DRIER AIRMASS
ADVECT ACROSS THE REGION PROVIDING DRY AND SEASONABLE WEATHER FROM
LATE WED THROUGH FRI. IN FACT THU COULD BE THE PICK OF THE
WEEK...STARTING OFF WITH COOL MORNING TEMPS IN THE U40S AND L50S BUT
THEN REBOUNDING INTO THE 70S DURING THE AFTERNOON COURTESY OF
STRONG MID-LATE JUN SUNSHINE.

FRI...A VERY LOW RISK OF AN AFTN/EVENING TSTM AS A WEAK TROUGH
PASSES ACROSS THE AREA. OTHERWISE THE BULK OF WED NGT THROUGH FRI
SHOULD BE DRY.

BY THE WEEKEND ALL MODEL GUIDANCE IN GOOD AGREEMENT ON NORTHERN
BRANCH JET LIFTING NORTHWARD INTO CANADA AS SUBTROPICAL RIDGE BUILDS
FROM THE SOUTHERN PLAINS INTO THE MID ATLC REGION. THIS WILL SUPPORT
A TREND TOWARD WARMER AND MORE HUMID WEATHER FOR SOUTHERN NEW
ENGLAND. IN FACT BY SUN AND/OR MON SOME LOCATIONS ACROSS INTERIOR
SOUTHERN NEW ENGLAND MAY BE PUSHING 90 DEGS AS 00Z ECENS ADVECTS 850
TEMPS OF AROUND +16 INTO THE AREA. CAN/T RULE OUT ISOLATED OR WIDELY
SCATTERED CONVECTION AS WARM SECTOR OVERSPREADS SOUTHERN NEW
ENGLAND...ALTHOUGH NOT EXPECTING A WASHOUT WITH MANY HOURS OF DRY
WEATHER.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

NEAR-TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

7 AM UPDATE...

NOT MUCH CHANGE FROM PREVIOUS FORECAST. EARLIER DISCUSSION BELOW.
-----------------------------------------------------------------
GREATER CONFIDENCE OF LOW CLOUDS AND FOG IMPACTING INTERIOR
VALLEY TERMINALS NEAR BODIES OF WATER /RIVER VALLEYS/ AND ALONG
THE SOUTH SHORE INTO THE MORNING HOURS...BURNING OFF WITH SUNRISE.
THEN ATTENTION FOCUSES ON THE RENEWED +RA/TSRA THREAT BY MIDDAY
INTO EVENING. ANTICIPATE LOW-VFR/MVFR CIGS WITH MVFR/IFR VSBYS
WITH +RA/TSRA.

VARIABLE WINDS AS A COLD FRONT SLIDES ACROSS THE REGION...MAINLY
SOUTH AND EAST...BACKING OUT OF THE NORTH WITH THE COLD FRONTAL
PASSAGE. ANTICIPATING GRADUAL CLEARING NORTH TO SOUTH OVERNIGHT
INTO WEDNESDAY...BECOMING VFR. PERHAPS SOME GUSTY NORTHERLY WINDS
ALONG EASTERN NEW ENGLAND WEDNESDAY.

KBOS TERMINAL...MODERATE CONFIDENCE. RA/TSRA POSSIBLE MIDDAY INTO
AFTERNOON.

KBDL TERMINAL...MODERATE CONFIDENCE. RA/TSRA POSSIBLE MIDDAY INTO
AFTERNOON.

OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...

HIGH CONFIDENCE FOR VFR AND MAINLY DRY WEATHER.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

NEAR-TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

WINDS AND SEAS HAVE DIMINISHED PROMPTING THE CANCELING OF SMALL
CRAFT ADVISORIES ON THE SOUTH-SOUTHEAST OUTER WATERS. WILL SEE A
COLD FRONT SLIDE ALONG WATERS OVERNIGHT TONIGHT ALONG WHICH
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. EXPECT THIS ACTIVITY
TO BE SOUTH OF THE WATERS INTO WEDNESDAY...BEHIND WHICH WINDS WILL
SHIFT OUT OF THE NORTH-NORTHEAST. GUSTS UP TO 25 KTS WILL BE
POSSIBLE SUBSEQUENTLY AMPLIFYING WAVE HEIGHTS OF 5 TO 6 FEET ON
THE OUTER WATERS.

OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...

HIGH CONFIDENCE.

DEPARTING LOW PRES WED OVER GEORGES BANK WILL RESULT IN LEFTOVER NE
SWELLS ACROSS THE OCEAN WATERS. SEAS WILL EVENTUALLY SUBSIDE BY THU
AND ESPECIALLY FRI AS HIGH PRES MOVES OVER THE WATERS. MAINLY DRY
WEATHER EXPECTED THIS PERIOD ALONG WITH GOOD VSBY.

&&

.HYDROLOGY...
RIVERS CONTINUE TO RECEDE ACROSS THE REGION...WITH MOST FALLING
BELOW FLOOD STAGE YESTERDAY AND OVERNIGHT. ONLY THE CHARLES RIVER AT
DOVER REMAINS IN MINOR FLOOD. LATEST GUIDANCE INDICATES THAT THIS
RIVER WILL ONLY SLOWLY FALL AND REMAIN IN MINOR FLOOD INTO
WEDNESDAY MORNING.

THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL/POOR DRAINAGE STREET
FLOODING FROM EMBEDDED HEAVY RAINS AND THUNDERSTORMS ANTICIPATED
AROUND MIDDAY TODAY INTO THIS AFTERNOON. WILL CONTINUE TO HAVE TO
KEEP AN EYE ON SOME OF THEM ESPECIALLY THE SMALLER STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
HYDROLOGY...STAFF
Hazardous weather outlook, Jun 18, 1:55 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT TUE JUN 18 2013

MAZ002>008-010-014-022>024-026-NHZ011-012-015-RIZ008-191800-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-BLOCK ISLAND RI-
155 PM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN HAZARD WILL BE HEAVY RAINFALL AND MAY RESULT IN
LOCALIZED FLOODING...IMPACTING THE LATE DAY COMMUTE. THERE IS A
LOWER RISK FOR STRONG WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ009-011>013-015>021-RIZ001>007-191800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
155 PM EDT TUE JUN 18 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A FEW STRONG TO THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN HAZARD WILL BE HEAVY RAINFALL AND MAY RESULT IN
LOCALIZED FLOODING...IMPACTING THE LATE DAY COMMUTE. THERE IS A
LOWER RISK FOR STRONG WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-191800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
155 PM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
FREQUENT LIGHTNING...VERY HEAVY RAINFALL...STRONG WINDS AND POOR
VISIBILITY ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 18, 12:53 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1253 PM EDT TUE JUN 18 2013

MAZ003>011-014-026-NHZ012-181815-
WESTERN HAMPDEN MA-EASTERN FRANKLIN MA-SOUTHEAST MIDDLESEX MA-
NORTHWEST MIDDLESEX COUNTY MA-CENTRAL MIDDLESEX COUNTY MA-
NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN ESSEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
EASTERN HILLSBOROUGH NH-
1253 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS IN NORTHERN AND WESTERN MASSACHUSETTS...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEPPERELL
TO CHESTERFIELD...MOVING EAST AT 30 MPH.

BRIEFLY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH
THESE STORMS AS THEY MOVE ACROSS SOUTHERN NEW ENGLAND.

THE LINE OF STORMS SHOULD EXTEND FROM SPRINGFIELD TO HOLDEN...
LINCOLN AND GLOUCESTER BY 230 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

IF YOU HAVE OUTDOOR PLANS...KEEP AN EYE TO THE SKY FOR APPROACHING
THUNDERSTORMS. GO INSIDE OR WITHIN A VEHICLE. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4215 7307 4215 7303 4228 7300 4233 7306
      4238 7304 4273 7153 4261 7063 4253 7078
      4256 7078 4253 7090 4253 7087 4251 7084
      4251 7086 4234 7157 4236 7168 4231 7175
      4234 7179 4227 7189 4205 7278 4204 7306
TIME...MOT...LOC 1645Z 270DEG 27KT 4268 7164 4241 7283

JWD
Special weather statement, Jun 18, 1:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
123 PM EDT TUE JUN 18 2013

MAZ004-181815-
NORTHERN WORCESTER MA-
123 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORM IN NORTHERN WORCESTER COUNTY...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WESTMINSTER...OR 6 MILES SOUTHWEST OF
FITCHBURG...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER AND WESTMINSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4253 7168 4253 7167 4252 7164 4246 7163
      4250 7195 4255 7195 4259 7167
TIME...MOT...LOC 1719Z 265DEG 10KT 4253 7191

JWD
Special weather statement, Jun 18, 1:39 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT TUE JUN 18 2013

CTZ002-181845-
HARTFORD CT-
139 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORM APPROACHING HARTFORD COUNTY...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NORFOLK...OR 6 MILES NORTHWEST OF
TORRINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDSOR LOCKS...SOUTH WINDSOR...SIMSBURY...EAST WINDSOR...
BLOOMFIELD...WINDSOR...GRANBY...CANTON...EAST GRANBY AND SUFFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4198 7300 4201 7260 4178 7259 4182 7294
      4184 7294 4184 7295 4189 7294 4190 7291
      4197 7289 4197 7303 4197 7303
TIME...MOT...LOC 1737Z 270DEG 23KT 4190 7323

JWD
Special weather statement, Jun 18, 1:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT TUE JUN 18 2013

MAZ009>011-181845-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
155 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORM ON THE EAST SLOPES OF THE BERKSHIRES...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TOLLAND...OR 18 MILES EAST OF GREAT
BARRINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHICOPEE...BLANDFORD...RUSSELL...WESTFIELD...MONTGOMERY...
SOUTHAMPTON...HOLYOKE...AGAWAM...WEST SPRINGFIELD...LONGMEADOW...
TOLLAND...SOUTHWICK AND GRANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4222 7301
      4223 7289 4222 7287 4223 7286 4224 7256
      4203 7256 4204 7306 4206 7305 4209 7307
TIME...MOT...LOC 1754Z 270DEG 23KT 4214 7300

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:39 PM EDTSpecial Weather StatementBOX66 min
Jun 18, 1:47 PM EDTFlash Flood WatchBOXCapitol Planning Region, Northeastern Connecticut Planning Region7 hr
Jun 18, 2:47 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region43 min
Jun 18, 2:59 PM EDTFlash Flood WarningBOXCapitol Planning Region3 hr
Jun 18, 3:20 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region40 min
Jun 18, 4:19 PM EDTFlash Flood WarningBOXNortheastern Connecticut Planning Region116 min
Jun 18, 12:53 PM EDTSpecial Weather StatementBOXHampden, Hampshire, Middlesex, Worcester82 min
Jun 18, 1:23 PM EDTSpecial Weather StatementBOXWorcester52 min
Jun 18, 1:44 PM EDTAreal Flood WarningBOXMiddlesex, Worcester3 hr
Jun 18, 1:47 PM EDTSevere Thunderstorm WarningBOXWorcester58 min
Jun 18, 1:55 PM EDTSpecial Weather StatementBOXHampden50 min
Jun 18, 2:17 PM EDTFlash Flood WarningBOXWorcester3 hr
Jun 18, 2:46 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk, Worcester3 hr
Jun 18, 2:58 PM EDTSevere Thunderstorm WarningBOXNorfolk, Worcester47 min
Jun 18, 3:43 PM EDTFlash Flood WarningBOXNorfolk, Worcester3 hr
Jun 18, 4:16 PM EDTSpecial Weather StatementBOXNorfolk44 min
Jun 18, 4:58 PM EDTSpecial Weather StatementBOXBristol62 min
Jun 18, 5:23 PM EDTSmall Craft AdvisoryBOX18 hr
Jun 18, 6:45 PM EDTRiver Flood WarningBOXMiddlesex8 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.